Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2001, 9:41 PM EST for Dubois County, Indiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 9:41 PM EST (02:41 UTC)
- Expired
- Jul 3, 2001, 10:00 PM EST
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Dubois County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
126 WUUS53 KLMK 040241 SVRSDF INC037-040300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 941 PM EST TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1000 PM EST * AT 936 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DUBOIS...OR ABOUT 51 MILES EAST OF LAWRENCEVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIRDSEYE AROUND 950 PM EST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:20 PM EST, 7 hours 21 minutes earlier.
Area forecast discussion, Jul 3, 2:20 PM EST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE JUL 3 2001 MAIN FORECAST PROBLEMS HAVE TO DO WITH THUNDERSTORM THREAT FOR TONIGHT...AND ADDITIONAL CHC OF SCT TSTMS ON THU AS COOLER AND DRIER AIR SPREADS ACROSS THE FA. VERY MOIST AND UNSTABLE AIR IN PLACE... CURRENT LI'S IN THE -6 TO -8 RANGE WITH SFC DEWPTS AT OR A LITTLE ABOVE THE 70 DEGREE MARK...A TRIGGER IN PLACE IN THE FORM OF LASTS NITES MCS VORT MAX. WILL GO WI FAIRLY HI POPS OF TSTMS TNGHT AND CUT PORBS ABOUT IN HALF ON THU...AS BOTH AVN AND NGM HINT AT LINGERING SHOWER THREAT INTO THE DAYTIME PERIOD ON WED... REMAINDER OF FCST FOR SHORT TERM IS DRY...THE NEXT CHC OF TRW NOT UNTIL LATE SAT OR SUN...IF ONE ACCEPTS THE NEW EXTENDED PROG PACKAGE. FOR SHORT TERM TEMPS USED MOS TRENDS...AS FOR MOS POPS...RAISED THEM 30 TO 40 PERCENT FOR TNGHT. .SDF...NONE.
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.